Friday, May 27, 2005

It makes you blind?

Dr Howard Pomeranz is co-author of a report on a condition known as nonarteritic anterior ischemic optic neuropathy (NAION). The report was published in the Journal of Neuro-ophthalmology in April.

Dr Pomeranz said Viagra has "long been linked to sight problems".

America's Food and Drug Administration is investigating the report that some men using Viagra have experienced varying degrees of blindness

The type of blindness being examined can occur in men who are diabetic or have heart disease.

The Food and Drug Administration (FDA) has identified 50 cases of the condition, nonarteritic anterior ischemic optic neuropathy (NAION).

The FDA says it has as yet found no evidence that Viagra is to blame for the condition.

"We are in discussions with the FDA to update our language (on the drug label) to reflect these rare ocular events that have occurred," said Daniel Watts of Pfizer.

He said that men who took Viagra often already had those types of diseases that could cause blindness.



Medical equipment
Vinyl flooring
Hair sprays
Nail polish

Research by a University of Rochester team, New York, has found that exposure to Phthalates is linked to a higher risk of genital abnormalities in baby boys.

No comments: